Thursday, 8 October 2009

Fish & Chips at Watson's Bay

We had lunch at the local chippy there at Watson's Bay (hmmm, 5 posts; I've made a real meal of that day out -- and a pun just now, I think? Sorry).

It was highly recommended by one of Chris's sisters and whilst I would say that the fish was very nice, Bill and I are accustomed to a much thicker, crunchier batter. Also, Bill didn't think to bring salt over to our sitting place and I'm afraid salt is a major component of fish and chips for me. When I discovered they did have salt, I certainly enjoyed the last few bites a lot more.

On a similar topic of fish, I was interested in this signage showing the large variety of fish one might obtain from Sydney harbour and their legal size and bag limits. Can't say for sure
it was all sea-food for me; there are definitely some creatures on that poster I wouldn't want to see on my plate, though some are quite nice.

Unfortunately, across the path from this sign was another which stated (in 12 different languages):

"Due to elevated high levels of dioxins, fish and other crustaeans caught West of Sydney Harbour Bridge should not be eaten. You should release your catch.

For fish caught East of the Sydney Harbour Bridge you should generally not eat more than 150 grams per month. Higher amounts of some fish and crustacean species may be eaten.

For further information visit or phone 1300 552 406."

150 grams is about 5 ounces a month. Not sure it would be worth the cost of a fishing license if one were fishing to eat...


Julian Davis said...

Good posting. Really informative too.
Thanks !

Anonymous said...

We have gotten the same FDA warning about limiting the quantities of eating certain types of fish. And if you are pregnant, the limits are lower. But we won't worry about that! Joanne

Shelley said...

Absolutely not! I find it an effort to work more fish into our diet -- the omega-3 thing and all -- as fish and other seafood is one of the few things about which Bill is squeamish. I don't think either of is any danger of overdosing...